MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71338666
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the implants did not seat.A back device was available and less than 30 minutes delay was reported.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices had numerous scratches and nicks from the attempted implantation and extraction.The devices were manufactured in 2018.A dimensional inspection of the shells found the devices did not meet specification.A dimensional inspection of the liners found the devices did meet specification.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.The potential probable cause for this event is likely a manufacturing process error.Based on this investigation, the need for corrective action is indicated.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
0447940038246
MDR Report Key9820980
Report Number1020279-2020-00835
Device Sequence Number16885997
Product Code MBL
UDI-Device Identifier00885556021804
UDI-Public00885556021804
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71338666
Device Catalogue Number71338666
Device Lot Number18HM03836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer04/08/2020
12/06/2021
09/27/2022
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/14/2020
12/06/2021
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2331-2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71336954 / 18LM16657
Patient SexUnknown